injection site reactions Fuseon
Jul 17, 2006
I have been on Fuseon for over a year now and I get horrible injection site reactions. My skin has become like rubber and it gets harder to find an area to inject inot that 12 hours later will not be the size of a coaster, hurt like hell and be inflamed. I seem to think that between boxes of the fuseon powder (in vials) that there is some diffeence between diferent batches as some produce bigger welts than other batches(boxes). Do you know anything about this and have you any information on how to allieviate some of the discomfort, pain and swelling and what about the leather skin? Will my skin be damaged for life? Lately every time I give my self an injection I feel like I am mutilating my body. Iam at witts end with this regime. It is beneficial but at what cost? any tips or other sources of information would be greatly appreciated. Thankyou
Response from Ms. Salisbury
Hi, Your question was referred to me by Dr Pierone because I answer questions specificaaly in regards to Fuzeon.
I would like to review some of the techniques that can improve injections site reactions.
1. Make sure Fuzeon is room temperature and clear before injecting. Try to mix 2 doses once a day and refrigerate the second dose to be give 12 hours later. Making sure it is well mixed reduces reactions at the skin sites.
2. Massage the site before and after injecting for 3 to 5 minutes. This improves circulation to the area and allows for better absorption of the bolus/fluid under the skin.
3. Apply a warm compress to the area before and after injecting.You could also take a warm bath or shower for the same effect. Again the warmth improves skin permeability/softness and allows for an easier injection. Also the heat improves the absorption of the medication into the tissue.
4. Select your site carefully avoiding previous injection sites, nodules, scars or inflamed areas. Make sure to rotate sites regularly. Don't forget to use your buttocks, love handles, flesh on your back. Anywhere you can pinch an inch is OK to inject. Get a family member or friend to give you a break and to inject in difficult areas for you to reach.
5. Inject slowly over 1 to 2 minutes. This reduces the formation of nodules by dispersing the fluid over a greater area and allowing for better absorption.
6. Avoid wearing tight clothes and injecting at the waist/beltline to prevent further irritation.
I think applying hydrocortisone crean or Vitamin E lotion might improve the leather-like skin issues. Your skin will heal and return to it's normal state if you can reduce the reactions by the above methods. I know after a year the injection process can become tiresome. The benefits of Fuzeon to improve the immune system are very important. Speak with your practitioner if things don't improve. Sometimes a break is indicated. Good luck. Carol
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Receptive Anal Sex Worried I Have HIV
- Herpes After Licking Genital Worried I Have HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Painful Urination After Handjob Worried I Have HIV
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
- A Wet Clear Vaginal Discharge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.